Alert archive / Wisconsin / Beach Hazards Statements in 2022

Beach Hazards Statement 14, NWS Green Bay, WI

September 15, 2022Door County, Kewaunee County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at Sep 15, 2022, 4:07 AM CDT for Door County, Kewaunee County, Wisconsin. It took effect at Sep 15, 2022, 3:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2022, 4:07 AM CDT (09:07 UTC)
In effect from
Sep 15, 2022, 3:00 PM CDT
Expired
Sep 16, 2022, 1:51 AM CDT
In force
11 hr
Issued by
NWS Green Bay, WI

Counties Door County, WI, Kewaunee County, WI

The radar

The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2022-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2022-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

642 
WHUS43 KGRB 150907
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
407 AM CDT Thu Sep 15 2022

WIZ022-040-151715-
/O.NEW.KGRB.BH.S.0014.220915T2000Z-220916T0700Z/
Door-Kewaunee-
407 AM CDT Thu Sep 15 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 3 PM CDT THIS AFTERNOON
THROUGH LATE TONIGHT...

* WHAT...Strong currents due to wave action expected.

* WHERE...Beaches along Lake Michigan in Door and Kewaunee 
  Counties.

* WHEN...From 3 PM CDT this afternoon through late tonight.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
4 follow-up statements
747 
WHUS43 KGRB 151520
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1020 AM CDT Thu Sep 15 2022

WIZ022-040-152330-
/O.CON.KGRB.BH.S.0014.220915T2000Z-220916T0700Z/
Door-Kewaunee-
1020 AM CDT Thu Sep 15 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM CDT THIS
AFTERNOON THROUGH LATE TONIGHT...

* WHAT...Strong currents due to wave action expected.

* WHERE...Beaches along Lake Michigan in Door and Kewaunee 
  Counties.

* WHEN...From 3 PM CDT this afternoon through late tonight.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Kruk
230 
WHUS43 KGRB 152013
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
313 PM CDT Thu Sep 15 2022

WIZ022-040-160415-
/O.EXT.KGRB.BH.S.0014.000000T0000Z-220916T0900Z/
Door-Kewaunee-
313 PM CDT Thu Sep 15 2022

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Strong currents due to wave action expected.

* WHERE...Beaches along Lake Michigan in Door and Kewaunee 
  Counties.

* WHEN...Through late tonight.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
Eckberg
091 
WHUS43 KGRB 160150
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
850 PM CDT Thu Sep 15 2022

WIZ022-040-160900-
/O.CON.KGRB.BH.S.0014.000000T0000Z-220916T0900Z/
Door-Kewaunee-
850 PM CDT Thu Sep 15 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT
FRIDAY...

* WHAT...Strong currents due to wave action expected.

* WHERE...Beaches along Lake Michigan in Door and Kewaunee 
  Counties.

* WHEN...Through late tonight.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
Eckberg
584 
WHUS43 KGRB 160651
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
151 AM CDT Fri Sep 16 2022

WIZ022-040-160800-
/O.CAN.KGRB.BH.S.0014.000000T0000Z-220916T0900Z/
Door-Kewaunee-
151 AM CDT Fri Sep 16 2022

...BEACH HAZARDS STATEMENT IS CANCELLED...

Wave action will continue to diminish as winds have turned to the
southwest and diminished.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 14, 10:44 PM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, Sep 14, 10:44 PM CDT, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1044 PM CDT Wed Sep 14 2022

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Thursday
Issued at 226 PM CDT Wed Sep 14 2022

Canadian high pressure, east flow and filtered sunshine (from smoke
aloft) resulted in cooler temperatures in the 60s and lower 70s
this afternoon. Some patches of stratocumulus were still present
in northern and east central WI, but most of the forecast area had
clear skies.

The thin veil of smoke aloft will cover the forecast area through
Thursday, but will have little or no impact at the surface.

Sky cover will be a bit tricky tonight, with a gradual increase
in high clouds expected, and potential for some stratus over parts
of central WI late tonight into early Thursday. Low temperatures
should be in the middle 40s to middle 50s. We should see partly to
mostly sunny skies on Thursday, which will combine with WAA on
gusty south winds to boost temperatures into the middle to upper
70s inland, and lower 70s lakeside. Precipitation chances are
minimal, though WAA on the nose of a 35-40 knot LLJ may trigger a
few showers over far north central WI Thursday morning/early
afternoon.

.LONG TERM...Thursday Night Through Wednesday
Issued at 226 PM CDT Wed Sep 14 2022

Forecast concerns:  Timing precip chances and severe weather
potential through the weekend.

Thursday night through Friday night...With a warm front located over
far northwest Wisconsin and the Upper Peninsula, northeast Wisconsin
will be in the warm sector on Thursday night.  Dry weather will
likely continue since low pressure will remain well west of the
region over the eastern Dakotas and Minnesota.  Temps will therefore
remain mild in the upper 50s to middle 60s.  The low pressure system
will move into the northern Mississippi Valley on Friday and
northwest Wisconsin on Friday night.  Some instability will surge
ahead of the low and into northwest Wisconsin though magnitude looks
rather meager (up to 500 j/kg).  Mean layer wind fields look decent
at 35 kts, but considering the late arrival of the front and poor
instability, the severe threat looks rather low.  But precip chances
will gradually increase from northwest to southeast through the
Friday-Friday night period.  Chances appear highest during Friday
night with the approaching front and shortwave impulse, the moisture
transport and instability axis.

Rest of the forecast...The cold front will stall over northwest
Wisconsin on Saturday and slowly sag southeast on Sunday as the
upper flow becomes parallel to the boundary.  Models indicate
shortwave impulses will be traversing the region within this
southwest flow aloft that will lead to shower and storm threat at
times.  Unfortunately, because these shortwaves are low amplitude,
resolving timing is a relatively difficult proposition.  Best bet is
for Saturday night into Sunday for the highest chance of precip.
It's too early to determine the severe threat as some guidance
points towards an increase of instability on Sunday, but ultimately
depends on the finer scale details. Another front could provide a
shower/storm threat during the next Tuesday-Wednesday time frame.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1044 PM CDT Wed Sep 14 2022

VFR conditions are generally expected through Thursday. Middle
and high clouds will move across the area at times, and some low
clouds could from across Central Wisconsin late tonight or early
Thursday and move northeast, but confidence is low.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM.....Kieckbusch
LONG TERM......MPC
AVIATION.......RDM
Hazardous weather outlook, Sep 14, 2:32 PM CDT, 13 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
232 PM CDT Wed Sep 14 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
232 PM CDT Wed Sep 14 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a chance of thunderstorms at times from Friday through
the weekend. It is too early to determine if any of these storms
will become severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-151945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
232 PM CDT Wed Sep 14 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Persistent south winds will build waves on Lake Michigan
Thursday afternoon into Thursday night, and could create
hazardous conditions for small craft. Wave heights will be
highest north of the Sturgeon Bay Canal.

There is a chance of thunderstorms at times from Friday night
through the weekend. Any storms that form will pose a hazard for
mariners.

Kieckbusch/MPC

Nearby

Beach Hazards Statements in Wisconsin, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.